advertisement
Question
Posted by: ADHDude | 2010/04/17

My new Psychiatrist

My new Psychiatrist kept me on Ritalin but instead of effexor put me on Seroquel. Now I cannot afford to go to another doctor. I have been to many. What should I do now? If you were my prescibing doc you would have taken me off Ritalin hey because of what effects I got. So why should I trust this doctor?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Listen carefully to what this doctor says, how he identifies your illness and how he explains his reasons for the treatment he recommends ; and think of how well he seems to understand your complaints and problems, and then you can decide to trust him - he would have no motivation to do anything except to try to help you get better. As I have said several times before, Seroquel is an interesting drug wich would be VERY well worth trying properly in a situation like yours.
I canot decide about Ritalin in your situation, as I am no your doc and have not had the opportunity to assess you in depth, which presumably your new doc has. Stick with him for now and see the effects over months of taking his advice and doing as he advises

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Woman | 2010/04/17

Hi ADHDude.

I am so happy that you have gone to a new doc. What you are doing now is absolutely right. You are doing research and asking questions. Any good psych. would welcome that. This means that you are taking responsibility for your life and getting to know your condition. Knowledge is power! If you have any questions, ask your psych.! I have to agree with CS here and ask that you give the new combo a chance.

These meds often take a long time to really work. It took my hubby more than 2 years to get the mix of meds and the dosage right. I would still strongly suggest that you do hard exercise at least four times a week in the evening. Also get yourself extra omega 3''s. It helps your body to work better with the meds.

Have a good day!
Woman

Reply to Woman
Posted by: cybershrink | 2010/04/17

Listen carefully to what this doctor says, how he identifies your illness and how he explains his reasons for the treatment he recommends ; and think of how well he seems to understand your complaints and problems, and then you can decide to trust him - he would have no motivation to do anything except to try to help you get better. As I have said several times before, Seroquel is an interesting drug wich would be VERY well worth trying properly in a situation like yours.
I canot decide about Ritalin in your situation, as I am no your doc and have not had the opportunity to assess you in depth, which presumably your new doc has. Stick with him for now and see the effects over months of taking his advice and doing as he advises

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement